Advertisement

Journal of Mathematical Sciences

, Volume 132, Issue 6, pp 805–826 | Cite as

Boundary-Value Problems in a Cut Plane

  • N. Manjavidze
Article

Abstract

We present a survey of the theory of boundary-value problems in the plane with curvilinear cuts. The problem of linear conjugation, the Riemann-Hilbert problem, and the Riemann-Hilbert-Poincare problem are considered in detail both in the classical setting and for a cut plane, with an emphasis on problems with shifts. The main focus is on the solvability conditions and index formulas in various function classes.

Keywords

Function Class Solvability Condition Classical Setting Index Formula Linear Conjugation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    G. Akhalaia and G. Manjavidze, “Differential boundary-value problem for generalized analytic function,” In: Proc. Sem. I. Vekua Inst. Appl. Math., 21, 5–17 (1987).Google Scholar
  2. 2.
    G. Akhalaia and G. Manjavidze, “Generalized analytic vectors,” In: Complex Methods for Partial Differential Equations, Kluwer, Dordrecht (1999), pp. 57–97.Google Scholar
  3. 3.
    R. Bantsuri, “Contact problem for a wedge with elastic strengthening,” Dokl. Akad. Nauk SSSR, 211, No.4, 797–800 (1977).MathSciNetGoogle Scholar
  4. 4.
    L. Bers, Theory of Pseudo-Analytic Functions, Courant Institute, New York (1953).Google Scholar
  5. 5.
    G. D. Birkhoff, “A theorem on matrices of analytic functions,” Math. Ann., 74, No.1, 122–133 (1913).MathSciNetGoogle Scholar
  6. 6.
    A. Bitsadze, Boundary-Value Problems for the Second-Order Elliptic-Type Equations [in Russian], Nauka, Moscow (1966).Google Scholar
  7. 7.
    B. Bojarski, “Generalized solutions of a system of first-order differential equations of elliptic type with discontinuous coefficients,” Mat. Sb., 43(85), No. 4, 451–563 (1957).MathSciNetGoogle Scholar
  8. 8.
    B. Bojarski, “On Hilbert generalized boundary-value problems,” Soobshch. Akad. Nauk Gruz. SSR, 25, No.4, 385–390 (1960).MathSciNetGoogle Scholar
  9. 9.
    B. Bojarski, “Theory of generalized analytic vectors,” Acad. Polon. Math., 17, No.3, 281–320 (1966).MathSciNetGoogle Scholar
  10. 10.
    A. Bolibrukh, “The Riemann-Hilbert problem,” Usp. Mat. Nauk, 45, No.2, 1–47 (1990).MATHMathSciNetGoogle Scholar
  11. 11.
    A. P. Calderon, “Cauchy integrals on Lipschitz curves and related operators,” Proc. Natl. Acad. Sci. USA, 74, No.4, 1324–1327 (1977).MATHMathSciNetGoogle Scholar
  12. 12.
    T. Carleman, “Sur la theorie des equations integrales et ses applications,” In: Verband des Intern. Math. Kongr., Zurich, 1 (1932), pp. 138–151.MATHGoogle Scholar
  13. 13.
    K. Clancey and I. Gohberg, Factorization of Matrix Functions and Singular Integral Operators, Birkhauser, Basel-Boston-Stuttgart (1981).Google Scholar
  14. 14.
    A. Douglis, “A function-theoretic approach to elliptic systems of equations in two variables,” Comm. Pure. Appl. Math., 6, 259–289 (1953).MATHMathSciNetGoogle Scholar
  15. 15.
    P. L. Duren, Theory of H p Spaces, Academic Press, New York (1970).Google Scholar
  16. 16.
    A. Dzhuraev, Method of Singular Integral Equations, Longman, Harlow (1992).Google Scholar
  17. 17.
    T. Ehrhardt and I. Spitkovsky, “Factorization of piecewise constant matrix functions and systems of linear differential equations,” Algebra Analiz, 13, No.6, 56–123 (2001).MathSciNetGoogle Scholar
  18. 18.
    F. D. Gakhov, Boundary Value Problems, Pergamon, Oxford (1962).Google Scholar
  19. 19.
    F. Gantmacher, Theory of Matrices, Deutsche Verlag der Wissenschaften, Berlin (1958).Google Scholar
  20. 20.
    R. P. Gilbert and I. L. Buchanan, First Order Elliptic Systems: A Function Theoretic Approach, Academic Press, New York (1983).Google Scholar
  21. 21.
    G. Giorgadze, “G-systems and holomorphic principal bundles on Riemann surfaces,” J. Dynam. Control Systems, 8, No.2, 245–291 (2002).MATHMathSciNetGoogle Scholar
  22. 22.
    G. Giorgadze, “Regular systems on Riemann surfaces,” J. Math. Sci., 118, No.5, 5347–5399 (2003).MATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    I. Gohberg and M. Krein, “Systems of integral equations on half-line with kernels depending upon the difference of arguments,” Usp. Mat. Nauk, 13, No.2, 3–72 (1958).MathSciNetGoogle Scholar
  24. 24.
    I. Gohberg and N. Krupnik, Introduction in the Theory of One-Dimensional Singular Integral Equations [in Russian], Shtiintsa, Kishinev (1973).Google Scholar
  25. 25.
    G. Golusin, Geometric Theory of Complex Variable Functions [in Russian], Nauka, Moscow (1966).Google Scholar
  26. 26.
    M. Grekov, Singular Problem of Plane Elasticity Theory, Sankt-Petersburg Univ., Sankt-Petersburg (2001).Google Scholar
  27. 27.
    C. Hasemann, Anwendung der Theorie der Integralgleichungen auf lineare Randwertaufgaben, Gottingen (1907).Google Scholar
  28. 28.
    R. Isakhanov, “On one class of singular integral equations,” Bull. Acad. Sci. Georgian SSR, 20, No.1, 9–21 (1958).Google Scholar
  29. 29.
    R. Isakhanov, “On some boundary-value problems of linear conjugation,” Proc. Tbilisi Math. Inst., 28, 73–84 (1962).MATHGoogle Scholar
  30. 30.
    R. Isakhanov, “Boundary-value problems of linear conjugation for a finite number of domains,” Proc. Tbilisi. Math. Inst., 44, 79–99 (1973).Google Scholar
  31. 31.
    B. Khvedelidze, “Linear discontinuous boundary-value problems of the theory of functions, singular integral equations, and some applications,” Proc. Tbilisi Math. Inst., 23, 3–158 (1957).Google Scholar
  32. 32.
    B. Khvedelidze, “The method of Cauchy-type integrals in discontinuous boundary-value problems of the theory of holomorphic functions of one complex variable,” In: Progress in Science and Technology, Series on Contemporary Problems in Mathematics, Fundamental Directions [in Russian], All-Union Institute for Scientific and Technical Information, USSR Academy of Sciences, Moscow (1975), pp. 5–162.Google Scholar
  33. 33.
    G. Khimshiashvili, “On the Riemann-Hilbert problem for a compact Lie group,” Dokl. Ross. Akad. Nauk, 310, No.5, 1055–1058 (1990).MATHMathSciNetGoogle Scholar
  34. 34.
    G. Khimshiashvili, “Lie groups and conjugation problems on Riemann surfaces,” Contemp. Math., 131, No.1, 591–601 (1992).MATHMathSciNetGoogle Scholar
  35. 35.
    G. Khimshiashvili, “Geometric aspects of linear conjugation problems,” Mem. Differential Equations Math. Phys., 27, 1–114 (2002).MATHMathSciNetGoogle Scholar
  36. 36.
    V. Kokilashvili, “Singular and bisingular operators in weighted spaces,” Proc. Tbilisi Math. Inst., 69, 51–79 (1982).MATHMathSciNetGoogle Scholar
  37. 37.
    R. Kordadze, “One class of singular integral equations with shift,” Dokl. Akad. Nauk SSSR, 168, No.6, 1245–1248 (1966).MathSciNetGoogle Scholar
  38. 38.
    D. Kveselava, “Solution of one boundary-value problem of the theory of functions,” Dokl. Akad. Nauk SSSR, 53, No.8, 683–686 (1946).MathSciNetGoogle Scholar
  39. 39.
    D. Kveselava, “Some boundary-value problems of the theory of functions,” Proc. Tbilisi Math. Inst., 16, 39–80 (1948).MathSciNetGoogle Scholar
  40. 40.
    G. Litvinchuk, Boundary-Value Problems and Singular Integral Equations with Shift [in Russian], Nauka, Moscow (1977).Google Scholar
  41. 41.
    G. Litvinchuk and I. Spitkovsky, Factorization of Measurable Matrix-Functions, Akademie Verlag, Berlin (1987).Google Scholar
  42. 42.
    G. Manjavidze, “One system of singular integral equations with discontinuous coefficients,” Bull. Acad. Sci. Georgian SSR, 11, No.6, 351–356 (1950).Google Scholar
  43. 43.
    G. Manjavidze, “Boundary-value problem of linear conjugation and its relation with the theory of generalized analytic functions,” Proc. Tbilisi Math. Inst., 33, 82–87 (1967).Google Scholar
  44. 44.
    G. Manjavidze, “On behavior of the solution of the boundary-value problem of linear conjugation,” Proc. Tbilisi Math. Inst., 35, 173–182 (1969).Google Scholar
  45. 45.
    G. Manjavidze, “Application of the theory of generalized analytic functions in the study of the boundary-value problem of linear conjugation with displacement,” In: Differ. Integral. Uravn. Kraevye Zadachi [in Russian], Tbilisi Univ., Tbilisi (1979), pp. 125–132.Google Scholar
  46. 46.
    G. Manjavidze, “The boundary-value problem of linear cojugation with displacement,” Complex Anal. and Appl. (Sofia), 375–382 (1984).Google Scholar
  47. 47.
    G. Manjavidze and B. Khvedelidze, “Boundary-value problem of linear conjugation and singular integral equations with Cauchy kernel and with continuous coefficients,” Proc. Tbilisi Math. Inst., 28, 85–105 (1962).Google Scholar
  48. 48.
    G. Manjavidze and V. L. Ngo, “Differential boundary-value problem for generalized analytic vectors,” In: Modern Problems of Mathematical Physics, Tbilisi Univ. Press, Tbilisi (1987), pp. 74–84.Google Scholar
  49. 49.
    N. Manjavidze, “Differential boundary value problems of the theory of analytic functions on a cut plane,” Complex Variables. Theory and Appl., 46, No.3, 265–277 (2001).MATHMathSciNetGoogle Scholar
  50. 50.
    N. Manjavidze, “Some boundary value problems of the theory of analytic functions on a cut plane,” In: Proc. 3rd Intern. Congress ISAAC, Vol. 2, Berlin (2001), pp. 763–769.Google Scholar
  51. 51.
    N. Manjavidze, “The Riemann-Hilbert-Poincare boundary value problem on a cut plane,” Bull. Georgian Acad. Sci., 168, No.3, 441–444 (2003).Google Scholar
  52. 52.
    S. Mikhlin, Multidimensional Singular Integrals and Integral Equations [in Russian], Fizmatizdat, Moscow (1962).Google Scholar
  53. 53.
    S. Mikhlin S. and S. Prossdorf, Singular Integral Operators, Akademie-Verlag, Berlin (1986).Google Scholar
  54. 54.
    V. Monakhov, Boundary Value Problems with Free Boundaries for Elliptic Systems, Amer. Math. Soc., Providence, R.I. (1983).Google Scholar
  55. 55.
    N. Muskhelishvili, Singular Integral Equations, Noordhoff, Groningen-Leyden (1953).Google Scholar
  56. 56.
    V. L. Ngo, “General boundary value problem of linear conjugation with displacements for Q-holomorphic vectors,” Bull. Acad. Sci. Georgian SSR, 57, No.3, 549–552 (1970).Google Scholar
  57. 57.
    V. L. Ngo, “On one differential boundary value problem of linear conjugation for analytic vectors,” In: Reports of Enlarged Sessions of the Seminar of I. Vekua Inst. Appl. Math., 2, No.1, 50–53 (1982).MathSciNetGoogle Scholar
  58. 58.
    V. Paatashvili, “On Cauchy singular integrals,” Bull. Acad. Sci. Georgian SSR, 53, No.3, 529–532 (1969).MATHGoogle Scholar
  59. 59.
    J. Plemelj, “Riemannsche Funktionenscharen mit gegebener Monodromiegruppe,” Monatsh. Math. Phis., XIX Jahrgang, 211–245 (1908).Google Scholar
  60. 60.
    I. Privalov, Boundary Properties of Analytic Functions [in Russian], Gostekhizdat, Moscow (1950).Google Scholar
  61. 61.
    S. Prossdorf, Some Classes of Singular Equations, North-Holland, Amsterdam-New York-Oxford (1978).Google Scholar
  62. 62.
    S. Prossdorf and L. von Wolfersdorf, “Zur Theorie der Notherschen Operatoren und einiger singularer Integral und Integrodifferentialgleichungen,” Wiss. Z. Tech. Hochschule Karl-Marx-Stadt, 13, 103–116 (1971).Google Scholar
  63. 63.
    I. Simonenko, “Riemann boundary value problem and the problem of Hasemann with discontinuous coefficients,” In: Research in Modern Problems of the Theory of Complex Variable Functions [in Russian], Fizmatizdat, Moscow (1961).Google Scholar
  64. 64.
    N. Skhirtladze, “Boundary-value problems of plane elasticity theory for bodies with curvilinear cuts,” Proc. I. Vekua Inst. Appl. Math., 28, 132–162 (1988).MATHMathSciNetGoogle Scholar
  65. 65.
    A. Soldatov, “Boundary-value problem of conjugation with shift on piecewise-smooth curves in weighted spaces,” Dokl. Akad. Nauk SSSR, 253, No.5, 1050–1055 (1980).MATHMathSciNetGoogle Scholar
  66. 66.
    I. Vekua, Generalized Analytic Functions, Pergamon, Oxford (1962).Google Scholar
  67. 67.
    N. Vekua, Systems of Singular Integral Equations [in Russian], Nauka, Moscow (1970).Google Scholar
  68. 68.
    W. Wendland, Elliptic Systems in the Plane, Pitman, London (1979).Google Scholar
  69. 69.
    E. Zverovich, “Boundary-value problems with shift on abstract Riemann surfaces,” Sib. Mat. Zh., 7, No.4, 804–819 (1966).MATHGoogle Scholar
  70. 70.
    S. Warshavski, “Uber Randverhalten der Ableitung der Abbildungsfunktion bei konformer Abbildung,” Math. Z., 35, No.3, 321–456 (1932).MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • N. Manjavidze
    • 1
  1. 1.Tbilisi Technical UniversityGeorgia

Personalised recommendations